MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3542757MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation procedure with a mentor memorygel breast implant 275cc gel breast prostheses that both ruptured post implantation.As a result, the patient underwent bilateral explantation on an unknown date.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.The investigation was completed on a photo of the suspect medical device because the physical device has not been received by mentor.Upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.As the product involved in this complaint was not received, the device couldn't be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: breast prosthesis rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-jan-2024, mentor received additional information about the event.The explantation date is (b)(6) 2023.On 05-jan-2024, the mentor failure analysis lab received the device for evaluation.Additionally, mentor became aware of the following: - the patient identifier is (b)(6) - the patient dob is (b)(6) 1985.- the patient underwent a breast augmentation revision procedure with the suspect medical device.- the patient¿s explanted breast prostheses were replaced with a mentor memorygel xtra breast implant 270cc gel breast prosthesis and a mentor memorygel xtra breast implant 295cc gel breast prosthesis.On 11-jan-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable gel exposure.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18239722
Report Number1645337-2023-14160
Device Sequence Number3227336
Product Code FTR
UDI-Device Identifier00081317004387
UDI-Public00081317004387
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number3542757MC
Device Lot Number6736289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale